Ive decided to put this topic under a new message thread, since i didnt like the title of the last message thread. First I'm going to tell you what kind of acne I have. I get about 3 - 4 cysts a month thats basically my main problem. Other than that Ill get little whiteheads that will bloom once in a while,
Yesturday was my 1st day on the pill. Im on 100 mg 1x a day. About 2 hrs after I popped my first pill I got extremely dizzy, I kind of felt like was stoned. Weird!
Today I woke up, looked in the mirror no new zits, still waiting for the red marks to fade, thats basically my problem when I get a cysts they leave red marks that take forever to fade, sometimes i get redmarks that just randomly appear on my face. Weird! hopefully the minocycline will speed up the healing process. Just popped 2nd pill of day 2 of my treatment, no dizziness yet, hopefully a couple hrs from now the dizziness wont come back.
Good News!! No side effects, the dizziness went away. No new zits. Redmarks are still noticable, but are slowely fading each day, so hopefully in a week or two they will be faded and no new zits bloom.
Skin looks good. No new zits. Redmarks keep getting lighter and lighter, although i dont know if Mino is the number 1 reason for that, I think the aloe vera gel and qh grape seed extract mask has helped them fade quit a bit. No side effects. Oh yeah almost forgot 2 days ago I went against my doctors prescription of 100 mg a day and doubled it to 200 mg a day, The reason I did that was because I researched Mino on the internet and every source I went to said the normal dossage was 200 mg's, and i am a fairly big guy 6 ft 3 190 lbs, so I figured that 100 mgs would have no effect on me.
Great diary Shady. Although its possible Mino is doing its work, it should take several months for results to really be seen. Immediate decrease in the first 10 days is likely due to the existence of anti-biotics (this is why Zithromax is such a lethal force taken once a month), however you probably wont have sustained great skin for several months...of course that is depending on the severity of your acne. If you have very mild acne it really is likely to subside within weeks instead of months, but usually it takes Minocycline 4-8 months to finally do some work.
Shady my friend, you are really scaring me with this one. Why are you messing with your dosage?? Please take your prescribed dosage and let this med work for you. Your acne did not happen overnight, and everything, EVERYTHING, takes time to work. As far as the dizziness goes, I hope that has subsided. I am following your topic as well because I too have started mino and am on day 6 of therapy. I am as well seeing no new zits to speak of and my cystic ones are shrinking in size. As far as this drug helping your red spots, it's just not gonna happen because of this. It may be the other things you are using.
Ok Shady, thats my speech for now. I'm on your side and hoping this will work for you, just be patient!
Really? Does minocycline really take 4-8 months for results? This would explain why I've seen no change in the month that I've been on it. I've actually gotten worse, I think. But a lot of people say they see results within days or weeks...does anyone know about this? I'm on 100mg a day with Differin at night.
I was on minocycline 100mg/day and tazorac (which is comparable to differin) and I didn't see results until about the 6th week...so at least give it that much before you start upping your dose. Take care
Its different for differnt types of people and severity of skin. It didnt work for me, but most people it should take months before results are seen. Some people have been on it for a year and still may not see results, but I would encourage any user to stick to something AT LEAST 3 months because acne does not just go away, but gradually disappears.
I have tried every acne oral antibiotic there is and let me warn you against one possible side effect of minocycline: skin discoloration. After about 8 months of being on minocycline with fairly good results I started noticing a bluish tint of mole like spots on my face. I had no idea what it was and ignored them until I saw my derm which made me immediately stop taking it. It took a couple of months, but sure enough the discoloration went away.
A couple of zits developed on my right temple, which doesnt bother me to bad because if im going to get zits id rather them appear their than my chin/upper lip are. Gosh I hate when zits appear in those spots. This is my delemma write now: nose - no zits, chin - clear, upper lip - clear, left cheek couple of fading red marks, right cheek - 3 fading redmarks, forehead - 2 zits on my right temple. neck - clear. All in all still going strong!
Good news and Bad News. Good news is no new zits. Bad news these damn red marks dont want to seem to fade. I dont know if its because of the Mino or what? Dont get me wrong they have faded, its just that there still noticable up close. When I got redmarks before I was on Mino they faded a lot faster. Did anyone else have this problem while on Mino? Or is it just me? I read that a side effect of mino was bruises take longer to disappear, I dont know if that is referring to red marks to? Time will tell I guess
I've figured out why the reason my redmarks weren't fading. Because here in North Dakota it was like 10 below zero. Now that the weather has warmed up a bit, I only have a couple active redmarks that havent faded. I'm in such a great mood. It doesnt hurt to look in the mirror no more. No new zits. My dilemma. Forehead - damn clear, Nose - clear, cheeks - 2 redmarks on left cheek, right cheek - damn clear, upper lip 2 zits arrgghh, chin - 2 fading redmarks, neck - damn clear, body - damn clear. Lastely, I would just like to thank everyone for their advice on this board. You guys have truely given me great advice and I thank you.
Well, I just jinked the hell out of myself. Today, I woke up with 4 zits on my right cheek, 2 on my chin, 2 on my left cheek. The doctor told me there wasnt suppose to be an initial breakout on mino but im beginning to wonder. I'm back to square one all over again. This is like fighting a losing battle. If i'm still breaking out by the time im done with this bottle im done. Im going to ask my derm about doxycyline, erythromycin, and clindamycin.
No new zits. Just the last ones healing from my last breakout a couple days ago. Thats pretty much how my acne works, Ill get a breakout then ill be clear in about 3 - 4 weeks, then im clear for about a week and then another breakout comes, its really irritating. Im still debating on rather I want to switch medications on Mar.6 or give it the full 2 months. I know march 6 seems like not enough time, but Ill im aking for is a little improvement, its not like I expect to be totally clear by then. If I do switch im going to ask my derm about Erythro and Doxy, although Im a little bit skeptical about them both. Since there in the Tetracycline family just like Mino.
Hey DeeDee you said your on Mino and our about on the same day as me. I was just wondering hows mino working for you?